MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG8XTORQ115-A
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using the lightning aspiration tubing (lightning) packaged with an indigo system aspiration catheter 8 (cat8) and a penumbra engine (engine).During the procedure, before the tubing was connected to the patient, the lightning microprocessor indicator light turned red immediately after plugging it into the engine usb port.After unplugging the lightning and plugging it in again, the light turned green; therefore, the physician proceeded with the case.Approximately five minutes into the case, the flow switch was switched into the ''off'' position and the lightning indicator light turned red.When the flow switch was switched back into the ''on'' position, no aspiration was produced.The lightning device was troubleshot by unplugging the unit and flushing the tubing; however, the issues were unresolved.Therefore, the lightning and tubing were removed.The procedure was completed using a new lightning and new tubing with the same cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2021-00900 1.Section h.Box 5.510(k).Evaluation of the returned lightning could not confirm the solid red.Evaluation revealed that the unit was functional.During the functional test, with a demonstration canister and engine, the lightning was able to aspirate fluid into the canister without an issue.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11742159
Report Number3005168196-2021-00900
Device Sequence Number4167617
Product Code QEW
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberH10759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005